MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = quality assistant this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, when the cook cervical ripening balloon w/stylet was received and checked, dirt was noted in the product packaging.The device did not make patient contact.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.As reported, when the cook cervical ripening balloon w/stylet was received and checked, dirt was noted in the product packaging.The device did not make patient contact.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection of the returned device, were conducted during the investigation.Two cook cervical ripening balloon w/stylet were returned in unopened packages with labels.Inspection of both packages found foreign matter inside them.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed one non-conformance for ¿foreign matter, loose¿ in which four devices were scrapped.Because the foreign matter failures were scrapped, the reported non-conformances were determined to not be related to the reported complaint.A database search did not identify any other complaints associated with the reported device lot.Review of the device history record, complaint history, quality control documents, and device failure analysis indicates that the device was manufactured out of specification, but does not suggest items in the lot or similar devices in the field or in house are nonconforming.Cook also reviewed product labeling.The product ifu, t_j-ccrbs_rev3 ¿cook cervical ripening balloon,¿ provides the following information to the user related to the reported failure mode: how supplied "sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, the mostly likely cause of the reported event was a quality deficiency in the manufacture of the device.Complaint awareness training has been issued for the personnel responsible for the production of the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18896276
Report Number1820334-2024-00325
Device Sequence Number7738369
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)261108(10)15746109
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberJ-CRBS-184000
Device Lot Number15746109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown